MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 01/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via facility medwatch # (b)(4) that a balloon rupture and tip detachment occurred.During cardiac catherization revascularization procedure, a 12mm x 3.50mm nc quantum apex balloon catheter was being advanced for post dilation.However, there was rupture of balloon in the stented post dilation which caused the balloon to entrap within the stented segment.The distal tip of the balloon disengaged from the shaft.Initial capture of the distal tip of the balloon was accomplished with a snare and pulled into the guide but then it became embolized into the left anterior descending artery (lad).There were multiple wires placed into the lad to try to pull the balloon tip back into the guide, ultimately a 4mm snare was able to trap the distal tip and the entire system was removed.The balloon tip was visualized outside the body and the procedure was successfully completed.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13653885
Report Number2134265-2022-02315
Device Sequence Number17587426
Product Code LOX
UDI-Device Identifier08714729783282
UDI-Public08714729783282
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0028133044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight37 KG
Patient RaceWhite